Aa
Aa
A
A
A
Close
Avatar universal

Xalatan stinging

l have been taking Xalatan for a year and there has'nt been any side effects except my eyes feeling a bit dry l have developed some floaters but my doctor says it most likley has nothing to do with the xalatan ,
but the past few weeks it has been starting to sting or feel a bit , sometimes l put in two drops at a time instead of one , could putting too much in cause this soreness, is there an eye drop such as a lubricant eye drop l could take that relieves the soreness. A year ago when l first started taking Xalatan myeye pressure was 33 now its 20 so the drug seems to be working. IS 20 still too high? my eye doctor has prescribed me Timoptol XE to try to make it lower. If the soreness continues are there any alterantive eyedrops for glucoma thst work just as well that don't casue soreness or stinging ?
6 Responses
233488 tn?1310693103
MEDICAL PROFESSIONAL
Using more than one drop is a total waste. Eye will not even hold one drop. Xalatan has a perservative BAK that can irritate eye. Discuss with your ophthalmologist. You may need switched to Travatan Z which is both stronger and gentler on the eye. The IOP in your eye changes hourly so there is no "safe" IOP.

JCH MD
Avatar universal
Thanks for your answer. l will see my ophthalmoogist if it keeps stinging .l have been taking it for a year so l wonder why it has only started stinging the past few weeks?
233488 tn?1310693103
MEDICAL PROFESSIONAL
Two biggest questions in Medicine (and life) 1. Why me? 2. Why now?

JCH MD
Avatar universal
Yes, l got Glucoma at 36, is it just bad luck l got it ?or at that age do you think there might have been something that casued it like high blood pressure which l have? Also  about what you said before about eye pressure changing hourly, when l was first diagnosed with glaucoma my eye pressure was 33, and l started using xalatan , when l went back 3 months later it was down to around 20 then when l went back 9 months later it was still 20. Does that mean for sure xalatan has lower my eye pressure or could it be the readings were just taken at an hour of the day when my eye pressure was low and it could still be as high as 33 at other hours of the day.?
233488 tn?1310693103
MEDICAL PROFESSIONAL
High blood pressure does not cause glaucoma. It is unusual that xalatan alone would lower your IOP that much. Only your Eye Md that can look at your visual fields, corneal thickness, OCT, visual fields, gonioscopy, and optic nerve structure can tell you if your IOP is satisfactor or needs to be lowered by going to a stronger drop like Lumigan or Travatan Z or selective laser trabeculoplasty.

JCJ M<D
Avatar universal
l saw my eye doctor he put me on Timoptol XE drops as well as the xalatan l am, currently taking,,  .He said the Xalatan has lowered by eye pressure and it is almost down to a safe level but needs to go lower. Hopefully the Timoptol XE will do that.
The Xalatan doesn't sting anymore, l think it must have been something else that casued the soreness for a few days like conjuctivitus or germs as l had been taking it for a year without any problems. l was wondering can the long term use of glucoma eye drops do any damage to your eyes  after you have been using them 10 or 20 years or would that be unlikely?
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.